Oklahoma, 2015

Damaging Winds in Oklahoma, June 26, 2015

June 26, 2015 · NWS AMA · 2 events in 1 county or zone

Severe thunderstorms resulted in strong wind gusts in Beaver County as high as 64 mph. No damage was reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms resulted in strong wind gusts in Beaver County as high as 64 mph. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 25, 9:43 PM CST, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 25, 9:43 PM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1043 PM CDT THU JUN 25 2015

.AVIATION...
SCATTERED THUNDERSTORMS WILL MOVE SOUTH WITH A COLD FRONT OVERNIGHT.
THINK THE BEST CHANCE OF THUNDERSTORMS WILL BE AT THE DHT AND GUY TAF
SITES...SO HAVE ENTERED A TEMPO GROUP THERE. HAVE LEFT THUNDERSTORMS
OUT OF AMA SINCE THE COVERAGE IS EXPECTED TO BE MORE ISOLATED THERE.
NORTHEAST WINDS WILL GUST UP INTO THE 20 TO 25 KNOT RANGE BEHIND THE
FRONT FOR MUCH OF THE DAY ON FRIDAY. MORE THUNDERSTORMS MAY DEVELOP
NEAR THE AMA TAF SITE AFTER 18Z ON FRIDAY...BUT HAVE NOT ENTERED ANY
INTO THIS FORECAST AS CONFIDENCE IS NOT HIGH ENOUGH AT THIS POINT.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT THU JUN 25 2015/

AVIATION...

00Z ISSUANCE...VFR CONDITIONS CURRENTLY AT ALL SITES. STORMS IN THE
NORTHWEST OKLAHOMA PANHANDLE WILL REACH THE VICINITY OF KGUY AROUND
0030Z AND STORMS IN NEW MEXICO WILL REACH KDHT AROUND 01Z. THESE
STORMS ARE MOVING IN AHEAD OF THE FRONT THAT WILL MOVE THROUGH ALL
THREE TAF SITES. KDHT WILL SEE THE WINDS COME OUT OF THE NORTH AROUND
12Z...FOLLOWED BY KGUY AT 14Z AND KAMA AT 16Z DUE TO THE FRONTAL
PASSAGE. KDHT MAY HAVE VISIBILITIES LOWERED DUE TO PRECIP IF THE
STORMS ACTUALLY MAKE IT TO THE SITE BUT SINCE CONFIDENCE WAS LOW AT
THIS TIME...ONLY WENT WITH VCTS. KGUY MAY SEE MVFR CONDITIONS
STARTING AROUND 14Z AS A STRATUS DECK MAY FORM OVER THE
AREA...OTHERWISE...SITES REMAIN VFR.

BEAT

PREV DISCUSSION... /ISSUED 441 PM CDT THU JUN 25 2015/

DISCUSSION...
THE HIGHLY AMPLIFIED UPPER LEVEL FLOW ADVERTISED BY MEDIUM RANGE
MODELS SEVERAL DAYS AGO HAS NOW BEGUN. A STRONG UPPER LEVEL RIDGE
WILL ANCHOR ITSELF OVER THE INTERMOUNTAIN WEST WHILE A DECENT ERN US
TROF DEVELOPS. THIS PLACES TX AND OK PNHDLS IN NW TO NORTHERLY FLOW
ALOFT THROUGH THE WEEKEND WHICH IS USUALLY FAVORABLE FOR STEERING TSTMS
OFF THE HIGHER TERRAIN OF ERN NM AND SERN CO INTO PARTS OF OUR AREA.
IN ADDITION...A WEAK COLD FRONT IS SLATED TO MOVE THRU THE REGION
LATE TONIGHT AND FRIDAY. WITH SUFFICIENT MOISTURE REMAINING IN PLACE
COUPLED WITH THE ABOVE PROGGED SCENARIO...SLGT CHC TO CHC POPS ARE
WARRANTED FOR MOST OF THE AREA TONIGHT THROUGH FRIDAY NIGHT...WITH
SLGT CHC POPS THEN MAINLY CONFINED TO WRN SECTIONS SATURDAY THRU
SUNDAY NIGHT. DRY WEATHER IS THEN ANTICIPATED MONDAY AND TUESDAY AS
THE UPPER LEVEL STEERING FLOW BECOMES MORE N TO NE...WHICH MAY KEEP
STORMS CLOSER TO THE HIGHER TERRAIN OF ERN NM AND SERN CO AS OPPOSED
TO MOVING INTO OUR FCST AREA.

FOR NEXT WEDNESDAY THROUGH THURSDAY...MOST MEDIUM RANGE MODELS SUGGEST
THE UPPER LEVEL RIDGE WILL RETROGRADE SOME. THIS TRANSLATES TO OUR
UPPER LEVEL FLOW BECOMING MORE NORTHWESTERLY DURING THIS TIME
PERIOD...WITH POTENTIAL FOR TSTMS TO MOVE SEWD AGAIN INTO OUR AREA
FROM SERN CO AND NERN NM. HAVE INTRODUCED SLGT CHC POPS FOR NWRN
ZONES WED...AND AREA WIDE WED NIGHT AND THURSDAY. ANOTHER WEAK COLD
FRONT MAY IMPINGE ON THE FCST AREA DURING THIS TIME FRAME AS WELL.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/16
Hazardous weather outlook, Jun 25, 9:49 PM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1049 PM CDT THU JUN 25 2015

OKZ001>003-TXZ001>020-261600-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1049 PM CDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS MOST OF THE
OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT FORM MAY BECOME
STRONG...WITH GUSTY WINDS TO AROUND 50 MPH...HAIL...AND HEAVY RAIN
THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE OKLAHOMA AND
TEXAS PANHANDLES FRIDAY THROUGH SUNDAY NIGHT...AND THEN AGAIN
WEDNESDAY. SOME STORMS THAT DEVELOP MAY BECOME STRONG...WITH GUSTY
WINDS TO AROUND 50 MPH...SMALL HAIL...AND HEAVY RAIN AS THE PRIMARY
HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

In the hours before

Special weather statement, Jun 25, 9:20 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1020 PM CDT THU JUN 25 2015

OKZ002-003-260400-
BEAVER OK-TEXAS OK-
1020 PM CDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR BEAVER AND EASTERN TEXAS COUNTIES
UNTIL 1100 PM CDT...

AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
FLORIS TO 8 MILES NORTH OF TYRONE...MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER...             TURPIN...             MOCANE...
  FORGAN...             FLORIS...             ELMWOOD...
  BRYANS CORNER...      BOYD...               BALKO...
  TYRONE...             HOOKER...             HARDESTY...
  BAKER...              ADAMS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3661 10013 3657 10119 3700 10124 3701 10024
TIME...MOT...LOC 0320Z 001DEG 17KT 3700 10076 3707 10111

LG
Special weather statement, Jun 25, 11:34 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1234 AM CDT FRI JUN 26 2015

OKZ003-TXZ004-005-009-010-260630-
BEAVER OK-HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
1234 AM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN ROBERTS...
EASTERN OCHILTREE...LIPSCOMB...NORTHWESTERN HEMPHILL AND SOUTHEASTERN
BEAVER COUNTIES UNTIL 130 AM CDT...

AT 1231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
ELMWOOD TO 4 MILES NORTHEAST OF WOLF CREEK PARK...MOVING SOUTHEAST AT
15 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  LIPSCOMB...           SLAPOUT...            ELMWOOD...
  GLAZIER...            WOLF CREEK PARK...    FOLLETT...
  DARROUZETT...         BOOKER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3589 10031 3617 10075 3669 10053 3665 10000
      3660 10000
TIME...MOT...LOC 0534Z 314DEG 12KT 3654 10047 3625 10058

NF
Special weather statement, Jun 26, 12:30 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
130 AM CDT FRI JUN 26 2015

OKZ003-TXZ004-005-008>010-014-015-260730-
BEAVER OK-GRAY TX-HEMPHILL TX-HUTCHINSON TX-LIPSCOMB TX-OCHILTREE
TX-ROBERTS TX-WHEELER TX-
130 AM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...ROBERTS...
EASTERN OCHILTREE...LIPSCOMB...EASTERN HUTCHINSON...WESTERN
HEMPHILL...NORTHEASTERN GRAY AND SOUTHEASTERN BEAVER COUNTIES UNTIL
230 AM CDT...

AT 129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
DARROUZETT TO 16 MILES NORTH OF PAMPA...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  CANADIAN...           MIAMI...              LIPSCOMB...
  SLAPOUT...            GLAZIER...            LORA...
  CODMAN...             WOLF CREEK PARK...    FOLLETT...
  DARROUZETT...         BOOKER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3543 10061 3575 10119 3668 10043 3662 10000
      3619 9999
TIME...MOT...LOC 0630Z 301DEG 12KT 3654 10029 3577 10101

NF

The radar

The Dodge City radar (KDDC), 118 km away, was scanning. The volume nearest the first event began at 08:12 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Beaver

When
June 26, 2:15 AM CST
Where
Beaver County, 1.49 mi SSW of Beaver
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.800, -100.530

The Oklahoma Mesonet site located one mile south-southwest of Beaver measured a wind gust of 64 mph.

Thunderstorm Wind, Beaver

When
June 26, 2:20 AM CST
Where
Beaver County, Beaver
Measured
52 kt (60 mph) measured gust
Reported by
Broadcast Media
Coordinates
36.820, -100.520

The KVII School Net site located at Beaver High School measured a wind gust of 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591749, 591750.